Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Drug combination
Jan 19, 2009

I was diagnosed in October of 2000, after a series of indeterminate western blots lasting 4 months. I waited almost 3 years before starting HAART. I have been on the same meds for 6 or 7 years. Sustiva, Viread, and Combivir.

2 quick questions: Is it unusual for someone to have 4 indeterminate Western Blots over a 3 month period? Does my HAART combination make sense to you? I thought I read somewhere that Viread should not be taken with Combivir. My doctor is not an HIV specialist, but I like and trust him. Thanks AR

Response from Dr. Young

Dear AR,

Hello and thanks for your post.

1) It wouldn't be too surprising, especially depending on the timing of tests, to have multiple indeterminate HIV tests before finally meeting criteria for a positive test.

2) Your regimen would be viewed as somewhat unusual for today's standard. There was a time when triple nucleosides were combined with efavirenz (Sustiva) in some patients, sometimes because of very high initial viral loads or concerns about transmitted drug resistance. Now, this is rarely done in patients with wild type virus (drug sensitive). As a result, you and your doctor could consider simplifying your regimen to tenofovir+FTC (or 3TC) with efavirenz-- by dropping the AZT part, you could wind up on the triple, coformulated, once-daily medication Atripla.

I hope this helps and please feel free to write back anytime.

BY



Previous
CD4 count
Next
Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement